zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Remarks on Caristi’s fixed point theorem. (English) Zbl 1175.54056
Summary: We give a characterization of the existence of minimal elements in partially ordered sets in terms of fixed points of multivalued maps. This characterization shows that the assumptions in Caristi’s fixed-point theorem can, a priori, be weakened. Finally, we discuss Kirk’s problem on an extension of Caristi’s theorem and prove a new positive result which illustrates the weakening mentioned before.

MSC:
54H25Fixed-point and coincidence theorems in topological spaces
54E50Complete metric spaces
06A06Partial order
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
WorldCat.org
Full Text: DOI
References:
[1] Brodskii, M. S.; Milman, D. P.: On the center of a convex set. Dokl. akad. Nauk SSSR 59, 838-840 (1948)
[2] Brondsted, A.: On a lemma of Bishop and phelps. Pacific J. Math. 55, No. 2, 335-341 (1974) · Zbl 0248.46009
[3] Brondsted, A.: Fixed point and partial orders. Proc. amer. Math. soc. 60, 365-366 (1976)
[4] Brondsted, A.: Common fixed points and partial orders. Proc. amer. Math. soc. 77, 365-368 (1979) · Zbl 0385.54030
[5] Browder, F. E.: On a theorem of caristi and kirk. Proc. seminar on fixed point theory and its applications, dalhousie university, June 1975, 23-27 (1975)
[6] Caristi, J.: Fixed point theorems for mappings satisfying inwardness conditions. Trans. amer. Math. soc. 215, 241-251 (1976) · Zbl 0305.47029
[7] Caristi, J.: Fixed point theory and inwardness conditions. Appl. nonlinear anal., 479-483 (1979)
[8] Ekeland, I.: Sur LES problemes variationnels. Comptes rendus acad. Sci. Paris 275, 1057-1059 (1972) · Zbl 0249.49004
[9] Feng, Y.; Liu, S.: Fixed point theorems for multi-valued contractive mappings and multi-valued caristi type mappings. J. math. Anal. appl. 317, No. 1, 103-112 (2006) · Zbl 1094.47049
[10] Halpern, B.; Bergman, G.: A fixed point theorem for inward and outward maps. Trans. amer. Math. soc. 130, 353-358 (1968) · Zbl 0153.45602
[11] Hille, E.; Phillips, R. S.: Functional analysis and semi-groups. AMS 31 (1957) · Zbl 0078.10004
[12] Khamsi, M. A.; Kozlowski, W. K.; Reich, S.: Fixed point theory in modular function spaces. Nonlinear anal. 14, 935-953 (1990) · Zbl 0714.47040
[13] Kirk, W. A.; Caristi, J.: Mapping theorems in metric and Banach spaces. Bull. l’acad. Polon. sci. 25, 891-894 (1975) · Zbl 0313.47041
[14] Sullivan, F.: A characterization of complete metric spaces. Proc. amer. Math. sot. 85, 345-346 (1981) · Zbl 0468.54021
[15] Taskovic, M. R.: On an equivalent of the axiom of choice and its applications. Math. japonica 31, No. 6, 979-991 (1986) · Zbl 0617.04003